Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Bleeding from roof of mouth after taking Voltairen for arthritis pain. Taking steroid injections. Help

Hi Doctor. I appreciate any help you can give me without actually SEEING me. I'll try to explain my problem the best I can...

I am a 57 year old female. I smoke, approx. 1/2-3/4 of a pack of cigarettes a day. I NEVER drink alcohol. My primary doctor has retired and I have not been able to find a replacement yet... however, I do have a specialist that I go to for arthritis pain... she has been absolutely NO help with this at all.

My problem started almost 7 months ago. I was just sitting at the computer and all of a sudden my mouth started FILLING with blood. I had my daughter look at the inside of my mouth and she saw a small (approx. 2mm) raised spot where the blood was coming from, on the roof of my mouth... that first time it happened, and I had just started using a new prescription, Voltairen (sp?) Cream for arthritis pain... I was told by my specialist that the main side effect of this cream was excessive bleeding, so I was kind of leery about using it too often, and didn't... but every time I did use it the sore on the roof of my mouth would open up and it would start bleeding again... the bleeding would last off & on for 2- 3 days and then stop as quickly and unexpectedly as it started. Needless to say, I stopped using the cream and have not used it at all for at least 8 weeks.

Then today the sore opened up and has been bleeding off and on all day, so it was NOT the cream, although I do not have as MUCH bleeding as I did when I was using it. Also, I get steroid injections in my back approx. every 3-4 months and just had one last week, but nothing else new or different. The slightly raised sore is located on the roof of my mouth, in the center & it feels like it's on the hard, not soft part... it hurts only if I put pressure on it. It stops bleeding when I use ice chips or rinse my mouth with cold ice water. I have also been under a great deal of stress this past week, and it also seems like whenever this problem has occurred in the past is when I'm having some type of stress or another. If it was not for the bleeding I wouldn't even know there was a problem, because it is so small and not raised or open until it's already started to bleed. I can't eat anything or drink anything hot or it will bleed.
Please let me know what you think it is, or since I don't have a doctor, if I should go to the emergency room to at least have some tests done?
Thanks,
M~
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response
Hello,

Thanks for your detailed information.

Initially,the cause of bleeding from floor of mouth has to be evaluated.

Discontinue and replace the drug causing allergic reactions.

I would advice you to get a clinical evaluation by a dentist to rule out any chance of periodontal infection or deep caries associated.

Maintain oral hygiene well.

Plenty of fruits as well as vitamin c supplements has to be administered.

Discontinue smoking.

Take care.
Answered: Sun, 13 Oct 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor